Hail, Nacogdoches
- When
- June 6, 2:20 PM CST
- Where
- Nacogdoches County, Chireno
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.500, -94.350
Quarter sized hail was reported in Chireno, Texas.
The same cold front that produced isolated severe storms across Northwest Louisiana during the predawn hours of June 6th moved south and west during the day. The front encountered increased instability as daytime heating resulted in moderate to strong instability.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
The same cold front that produced isolated severe storms across Northwest Louisiana during the predawn hours of June 6th moved south and west during the day. The front encountered increased instability as daytime heating resulted in moderate to strong instability. With very high mid level lapse rates across the region, large hail and damaging thunderstorm wind gusts were the result.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 6, 9:28 AM CST, 4 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1028 AM CDT WED JUN 6 2012 .DISCUSSION... ISOLATED SHWRS IN BOSSIER PARISH EARLIER THIS MORNING HAVE FINALLY DISSIPATED. ANY ADDITIONAL DEVELOPMENT SHOULD REMAIN ISOLATED THROUGH THE AFTERNOON HOURS. HOWEVER...NUMEROUS OUTFLOW BOUNDARIES ARE PRESENT ALONG WITH A WEAK SFC FRONT IN THE WRN HALF OF THE CWA AND ANY ONE OF THESE FEATURES COULD SERVE AS A FOCUS FOR NEW CONVECTIVE DEVELOPMENT. THUS...WILL MAINTAIN THE GOING POP FCST THROUGH THE REMAINDER OF TODAY. SEVERAL LOCATIONS...SUCH AS KLFK/KMLU...HAVE ALREADY WARMED WELL INTO THE 80S SO HIGH TEMPS FOR THIS AFTERNOON WERE RAISED ACCORDINGLY. IN ADDITION...MADE SOME TWEAKS TO SKY GRIDS IN THE SHORT TERM BASED ON LATEST SATELLITE TRENDS. UPDATED PRODUCTS HAVE BEEN SENT. /09/ && .AVIATION... VFR FLIGHT CONDITIONS WILL PREVAIL TODAY. WEAK FRONTAL BOUNDARY HAS MOVED INTO THE AREA...ALLOWING NORTHEAST/EAST WINDS FOR MOST TERMINALS IN THE 5 TO 9 KNOT RANGE. EXPECTING SOME ISOLATED AFTERNOON/EVENING CONVECTION MAINLY SOUTH OF I-20...SO WILL BE ADDING VCTS TO EAST TEXAS TERMINALS FOR THE EVENING HOURS. NOT EXPECTING MUCH IN THE WAY OF LOW CLOUDS TOMORROW MORNING...BUT SOME PATCHY FOG MAY DEVELOP NEAR KLFK...POSSIBLY BRINGING SOME MVFR CONDITIONS AFTER 06Z. /20/ && .PREV DISCUSSION... /ISSUED 501 AM CDT WED JUN 6 2012/ DISCUSSION... A WEAK COLD FRONT LIES ON A DIAGONAL ACROSS THE CWA FROM NW TO SE WITH UPPER 50 AND LOW 60 DEW POINTS OVER OUR NE HALF AND UPPER 60 AND LOW 70S GIVE OR TAKE OVER THE SW HALF. THIS FEATURE HAS BEEN RATHER PRODUCTIVE OVERNIGHT WITH A FEW AREAS OF SHOWERS AND THUNDERSTORMS PULSING UP FOR AN HOUR OR TWO THEN DIMINISHING. THE CURRENT REDEVELOPMENT NORTH OF I-30 IS STILL QUITE ACTIVE WITH LOTS OF LIGHTNING AND RAINFALL THAT HAS BEEN BRIEFLY HEAVY IN SEVERAL LOCALES AS HAS BEEN THE CASE ELSEWHERE ALONG THE FRONT. WE SHOULD SEE THIS CURRENT ACTIVITY SLACK THROUGH THE EARLY AND ESPECIALLY MID MORNING HOURS...BUT ONCE DAYTIME HEATING GETS GOING ALONG WITH BOUNDARY INTERACTIONS WE SHOULD SEE A CONTINUATION OF DEVELOPMENT IN THE VICINITY OF THE FRONT THROUGH THE AFTERNOON. ALOFT...THE KSHV VAD HAS SEEN THE LOW LEVEL FLOW FROM THE NE SHALLOW FROM 4KFT AT MIDNIGHT TO LESS THAN HALF OF THAT AT THIS TIME. MOST OF THE DEVELOPMENT HAS BEEN ALONG AND NORTHEAST OF THE FRONT. ITS HARD TO SAY IF THAT WILL HOLD TRUE IN THE DAYTIME HEAT. THE MODELS ARE KEEPING QPF OVER THE SW SIDE OF THE FRONT AND NONE OF MODELS REALLY HAVE ANYTHING AS FAR EAST AS RUSTON AND WINNSBORO WHERE ACTIVITY IS CURRENTLY ON RADAR. ELSEWHERE ALOFT...THE BIG TROUGH OVER THE NE U.S. IS ON HOLD WITH SEVERAL MORE VORTS ROTATING DOWN ACROSS THE GREAT LAKES. THIS PATTERN WILL REMAIN IN PLACE FOR ANOTHER DAY OR SO AND SLOWLY BE REPLACED BY A LARGE RIDGE OVER THE EAST INTO THE WEEKEND ONLY TO SEE THE NEXT TROUGH IN THE WEST NOW...RESUME THIS SAME PATTERN BY THIS TIME NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... SHV 91 69 89 67 90 / 30 20 20 20 20 MLU 90 66 88 65 89 / 30 20 10 10 10 DEQ 89 61 87 61 88 / 20 20 20 10 10 TXK 89 66 87 64 87 / 20 20 20 10 10 ELD 88 62 87 62 88 / 20 20 10 10 10 TYR 90 70 88 68 89 / 30 30 30 20 20 GGG 90 70 87 67 89 / 30 30 30 20 20 LFK 94 72 90 70 92 / 30 30 30 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 09/20
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 309 PM CDT WED JUN 6 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-071100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 309 PM CDT WED JUN 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A WEAK COLD FRONT STRETCHES FROM SOUTHEAST OKLAHOMA ACROSS NORTHEAST TEXAS AND INTO CENTRAL LOUISIANA. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND TONIGHT IN CLOSE PROXIMITY TO THIS COLD FRONTAL BOUNDARY. IN ADDITION...SEVERAL OUTFLOW BOUNDARIES FROM THUNDERSTORMS DURING THE PREVIOUS 24 HOURS MAY ALSO HELP TO TRIGGER NEW DEVELOPMENT OUTSIDE THE FRONTAL ZONE. ALMOST ANYWHERE IN THE FOUR STATE AREA MAY BE AFFECTED. ANY STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL...GUSTY WINDS AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTH TEXAS INTO THE FOUR STATE REGION LATE THIS WEEK AND WILL INTERACT WITH THE LINGERING FRONTAL BOUNDARY. THIS WILL KEEP THE CHANCE FOR THUNDERSTORMS IN THE FORECAST FOR THE REMAINDER OF THE WORK WEEK AND INTO THE WEEKEND. THE BEST CHANCES WILL BE ACROSS EAST TEXAS BEFORE SHIFTING EAST INTO PORTIONS OF LOUISIANA AND SOUTHERN ARKANSAS DURING THE WEEKEND. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...GUSTY WINDS...AND DANGEROUS LIGHTNING. HOWEVER...ANY SEVERE WEATHER THREAT IS EXPECTED TO REMAIN ISOLATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY EXPECTED SEVERE WEATHER...SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. 09
The Shreveport radar (KSHV), 116 km away, was scanning. The volume nearest the first event began at 20:19 UTC.
7 thunderstorm wind, 1 hail. Local standard time, as filed.
Quarter sized hail was reported in Chireno, Texas.
Several trees were blown down in Chireno, Texas.
Powerlines were downed near the intersection of FM 1277 and Hwy. 147 in Broaddus, Texas.
Trees were downed on Hwy. 135 near the Mixon community north of Jacksonville, Texas.
A tree was downed on FM. 855 near the community of Mount Selman.
A report of a two foot diameter tree fell into a carport in Bullard, Texas. The tree damaged a car in the carport as well.
Sheriff's Office reported numerous trees downed throughout Smith County. Numerous powerlines were downed as well.
A tree fell on a car on Phillips Street in Tyler, Texas. There were no reports of injuries.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 379326, 379327, 379328, 379329, 379330, 379331, 379332, 379333.